Doctor insights on:
Stomach Nodules From Protein Pump Inhibitors
No: This is either something else, or you didn't have reflux to begin with. I see a lot of patients who are put on ppis for upper abdominal pain, told they have reflux or an ulcer, and when the pain doesn't improve they finally get some tests and it turns out it was their gall bladder the whole time. Try eating pizza for dinner, then ice cream for dessert. If that brings on the pain, it's not reflux! ...Read more
Yes and No: Remember the goal in medicine and in health is to not just 'treat' GERD forever, but to find the cause of it and to eliminate the cause so that treatment for the long term is unnecessary. Many in the U.S. fail to do this and continue their very dangerous habits causing GERD and think it safe to take PPI's for the long term. This is erroneous thinking and dangerous for health. ...Read more
Can mild acalculous gb wall thickening with fatty liver be managed by proton pump inhibitor medicines?
Bile reflux-acid reflux, being treated for acid reflux 40mg Pepcid (famotidine) and 40mg pantaprozole each 2/aday. But symtoms of bile reflux..Wrong meds?
Bile or acid reflux?: If you have acid reflux disease and are having symptoms despite high dose acid-reducers and acid-blockers, then either your reflux is more severe and other treatment options should be considered, or the reflux is not acid-related but possibly gall bladder/liver related. ...Read more
Is taking proton pump inhibitors safe if taking for 2 weeks for acid reflux ? Side effects- food allergies, skin aging etc.
Pressure on stomach and oesophagus, causing belching non stop for 3 months. Stool is liquid. Started digestive enzymes, non fat diet.
A Gastroenterologist: is whom you need to see, there several possibilities, so you need proper evaluation, best wishes ...Read more
Do Tums (calcium carbonate) cause indigestion due to lowering stomach pH ? Does this stop the release of enzymes in the small intestine b/c thechyme isn't acidic enough?
Not that way: Tums (calcium carbonate) act as antacid (for the acid already made), and will raise stomach ph. Small intestine is alkaline not acidic. Tums can cause constipation (all calcium supps can), gassiness, bloat, calcium carbonate can increase risk for kidney stones (calcium citrate won't-as much). Calcium also stimulates stomach to produce more acid. ...Read moreSee 1 more doctor answer
FInding the cause: Is the best....All meds have some long term affects, so correcting the problem at its root is best. A chinese medicine practitioner can help the most. Diet changes can also help- like eliminating dairy, gluten, and spicy foods. Decrease alcohol consumption.Increase fresh foods and decrease processed foods. I do not think there is a god answer to your question from my perspective-so i went further. ...Read more
Serious phlegm in back of throat gagging me, on proton pump inhibitor for GERD no better, could thyroid be causing problems?
Could a wheat/celiac intolerance prevent gastritis from getting better even though pump prohibitors are reduced the acid?
Gastritis vs celiac: Celiac disease doesn't usually cause stomach pain the way gastritis does. The inflammation is found in the small intestines for celiac disease. Sometimes gastritis takes awhile to get better. Taking ppis can be tricky. The medication needs to be in your bloodstream when you eat protein, so some of the products have to be taken about thiry minutes before you eat. ...Read more
Been experiencing hiccups, burping and bad breath and acid reflux ? Solutions ? Prescribed proton pump inhibitors for acid reflux. Acid reflux is gone
Careful on the long: Be careful with the a ppi as a 19 year old man. With prolonged use, they can cause rebounding (addiction) and seem to cause osteoporosis. Try using an h1 blocker like zantac (ranitidine) or pepcid. Give it a couple of weeks and see if it resolves. If it does not, follow up with your pcp. ...Read moreSee 1 more doctor answer
Dear doc, is cod liver oil safe to take with:
1. bp meds (beta blockers, calcium channel blockers)
2. proton pump inhibitors &
3. VitD3 supplements?
Yes: It's fine to take with the blood pressure medications and the proton pump inhibitor. I would probably stop the vitamin D supplement as cod liver oil has vitamin A and D as the main vitamin sources. Vitamin D is one you can get in trouble with because it is fat soluble and can accumulate in your organs if you take too much. ...Read more
No gall bladder. Would taking " bile acids factors" by jarrow hurt if possibly have non-acid reflux? Aka bile reflux?
Wouldn't help: Bile reflux gastritis is caused by inflammation of stomach lining by alkaline bile (a digestive detergent). Antacid meds and acid reducers like Prilosec don't help this, because acid is not the issue. Other meds that coat the stomach and/or prevent back flow from small bowel into the stomach help. Discuss with your doc. ...Read more
Frequent burping. Mostly after meal or taking water when some food (liq/solid) comes back to food pipe. Gas,mild nausea,no vomitng. Rarely pinchng pain near gastric zone.Dr rx PPI. Blood HB is OK. Bowel 2/day. Is this symptm of gastric outlet cancer?
I'm 36.Suffering from Indigestion, acidity.Often acidic food comes up after few hrs of eating,with freq burping & gas. PPI relieves but re-occurs if stopped.Mild heartbn.SGPT/SGOT/Bilirubin slight high.Mild fatty liver. Pancreas profile OK. Is it CA?
Indigestion: Please see your Primary doctor as soon as you can. He/she will go through your issues, examine you, and order labs. If your doctor is comfortable with the results that came back from testing, relax. If you are not comfortable please have a family or friend refer you to a different doctor. Please keep me posted. ...Read more
Pre nissen, bile reflux 20 mg aciphex 2 daily.
Post Nissen, gurgle and reduced reflux at night. Go back on non-responsive ppis, or is there an alternative?
Reflux post nissen: http://www.medscape.com/viewarticle/804147_4 Post Nissen there are several causes . Gas venting , motility, recurrent reflux ( though many who feel like reflux do not have pH evidence of reflux) , would elevate head of bed at night( pillow under mattress) avoid smoking , alcohol, caffeine reflux triggers, eat small meals, check gastrin,gallbladder, consider reglan, ranitidine f/u /w /doc ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Stomach pumping
- Proton pump inhibitor
- Alternative to proton pump inhibitors
- Ask a doctor a question free online
- Six star whey protein side effects
- Can you mix glutamine with whey protein?
- Proton pump inhibitor comparison chart
- Liquid proton pump inhibitor
- Talk to a gastroenterologist online